Leaky-mode expansion of the electromagnetic field inside dispersive spherical cavity

Research output: Contribution to journalArticle

Abstract

Rigorous justification is presented for a recently introduced method to construct leaky-mode expansions of electromagnetic fields excited inside a spherical cavity filled with a dispersive, lossy medium. In a departure from the traditional approaches, our construction does not rely on Green's functions, rather it starts from a judiciously chosen auxiliary meromorphic function. Convergence of both the series expansions and of the over-completeness relations for the leaky modes is proven for a realistic model of chromatic dispersion.

Original languageEnglish (US)
Article number033501
JournalJournal of Mathematical Physics
Volume59
Issue number3
DOIs
StatePublished - Mar 1 2018

Fingerprint

Chromatic Dispersion
Auxiliary Function
Meromorphic Function
Series Expansion
Justification
Electromagnetic Fields
Green's function
Completeness
Cavity
electromagnetic fields
meromorphic functions
lossy media
cavities
expansion
completeness
series expansion
Green's functions
Model

ASJC Scopus subject areas

  • Statistical and Nonlinear Physics
  • Mathematical Physics

Cite this

Leaky-mode expansion of the electromagnetic field inside dispersive spherical cavity. / Jakobsen, P.; Mansuripur, Masud; Kolesik, Miroslav.

In: Journal of Mathematical Physics, Vol. 59, No. 3, 033501, 01.03.2018.

Research output: Contribution to journalArticle

@article{29e55061d1b54f8ebff23b27e84c7512,
title = "Leaky-mode expansion of the electromagnetic field inside dispersive spherical cavity",
abstract = "Rigorous justification is presented for a recently introduced method to construct leaky-mode expansions of electromagnetic fields excited inside a spherical cavity filled with a dispersive, lossy medium. In a departure from the traditional approaches, our construction does not rely on Green's functions, rather it starts from a judiciously chosen auxiliary meromorphic function. Convergence of both the series expansions and of the over-completeness relations for the leaky modes is proven for a realistic model of chromatic dispersion.",
author = "P. Jakobsen and Masud Mansuripur and Miroslav Kolesik",
year = "2018",
month = "3",
day = "1",
doi = "10.1063/1.5006956",
language = "English (US)",
volume = "59",
journal = "Journal of Mathematical Physics",
issn = "0022-2488",
publisher = "American Institute of Physics Publising LLC",
number = "3",

}

TY - JOUR

T1 - Leaky-mode expansion of the electromagnetic field inside dispersive spherical cavity

AU - Jakobsen, P.

AU - Mansuripur, Masud

AU - Kolesik, Miroslav

PY - 2018/3/1

Y1 - 2018/3/1

N2 - Rigorous justification is presented for a recently introduced method to construct leaky-mode expansions of electromagnetic fields excited inside a spherical cavity filled with a dispersive, lossy medium. In a departure from the traditional approaches, our construction does not rely on Green's functions, rather it starts from a judiciously chosen auxiliary meromorphic function. Convergence of both the series expansions and of the over-completeness relations for the leaky modes is proven for a realistic model of chromatic dispersion.

AB - Rigorous justification is presented for a recently introduced method to construct leaky-mode expansions of electromagnetic fields excited inside a spherical cavity filled with a dispersive, lossy medium. In a departure from the traditional approaches, our construction does not rely on Green's functions, rather it starts from a judiciously chosen auxiliary meromorphic function. Convergence of both the series expansions and of the over-completeness relations for the leaky modes is proven for a realistic model of chromatic dispersion.

UR - http://www.scopus.com/inward/record.url?scp=85042875374&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=85042875374&partnerID=8YFLogxK

U2 - 10.1063/1.5006956

DO - 10.1063/1.5006956

M3 - Article

VL - 59

JO - Journal of Mathematical Physics

JF - Journal of Mathematical Physics

SN - 0022-2488

IS - 3

M1 - 033501

ER -